MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 08836981190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas 6000 e601 module and a cobas e 411 analyzer (serial number: (b)(6).The investigation determined that the elecsys anti-hcv ii assay performed within specifications.Further investigation included testing two vials of the same patient sample (labeled vial a and vial b) with the elecsys anti-hcv ii assay on the cobas 6000 e601 module.Vial a generated a result of 3.93 coi (reactive), and vial b generated a result of 3.95 coi (reactive), reproducing the customer¿s initial results.Additional testing with the fujirebio innolia hcv score assay yielded negative results for both vials, with a weak line observed for ns3.A review of calibration and quality control data confirmed all results were within the specified range.The investigation concluded that the observed results were unspecific false reactive results, which are covered by the claimed specificity of the assay.The root cause was attributed to unspecific false reactive results.The customer was advised to use rack adapters during sample processing to minimize the risk of incorrect results.
 
Event or Problem Description
The initial reporter alleged discrepant positive results for one patient sample tested with the anti-hcv g2 elecsys cobas e 100 v2 assay on the cobas 6000 e601 module and the cobas e 411 analyzer.On (b)(6) 2022 at 09:18, the sample was tested on the cobas 6000 e601 module and generated a result of 3.94 coi (reactive).On (b)(6) 2022 at 10:05, the same sample was tested on the cobas e 411 analyzer and generated a result of 3.44 coi (reactive).Testing of the same sample on the abbott alinity system yielded a result of 0.45 s/co (negative).The results were not reported to the patient.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23067256
Report Number1823260-2025-02947
Device Sequence Number21298857
Product Code MZO
UDI-Device Identifier07613336166956
UDI-Public07613336166956
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number08836981190
Device Lot Number63337901
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2022
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown